| Model Number |
EVD35-08-060-150 |
| Medical Device Problem Codes |
Premature Activation (1484); Difficult to Advance (2920)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/20/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Premature deployment of intravascular stent.An 8x60mm everflex stent was being used to treat dual sinus stenosis causing symptomatic idiopathic intracranial hypertension (pseudotumor cerebri).This was off label use, as there is no stent currently approved for this purpose.The stent delivery system was advanced to the jugular bulb but could not be advance further to the intended site at the transverse-sigmoid sinus junction due to angulation at the jugular bulb.Several attempts were made to advance the stent using 0.035" guide wire and stiff guide wire.But after these were unsuccessful, the delivery system was removed at this point.It was noted that the stent had deployed in the distal sigmoid sinus and proximal jugular vein despite the fact that the safety had not been released, and the rotating thumb wheel used to control stent deployed had not been touched.Upon noting that the stent had prematurely deployed, the delivery system was inspected, and there was no evidence of crimping, kinking an other trauma to the device.A second 8x60mm everflex stent was deployed without difficulty at the intended site after obtaining more distal purchase with the guiding sheath.There was no adverse event on the patient nor need for prolonged hospitalization.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative